Alert archive / Colorado / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 40, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 16, 2011, 5:43 PM MDT for Jackson County, Larimer County, Colorado. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 16, 2011, 5:43 PM MDT (23:43 UTC)
- Expired
- Jun 16, 2011, 6:30 PM MDT
- In force
- 47 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jackson County, CO, Larimer County, CO
The radar
The Cheyenne radar (KCYS), 92 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 16, 1:55 PM MDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.7 hours before the alert went out and 247 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2399 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -110 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
215 WUUS55 KBOU 162343 SVRBOU COC057-069-170030- /O.NEW.KBOU.SV.W.0040.110616T2343Z-110617T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 543 PM MDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN LARIMER COUNTY IN NORTH CENTRAL COLORADO NORTHEASTERN JACKSON COUNTY IN NORTH CENTRAL COLORADO * UNTIL 630 PM MDT * AT 543 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED 2 MILES NORTHEAST OF BROWNLEE...OR 63 MILES WEST OF FORT COLLINS...MOVING EAST AT 40 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALDEN... RED FEATHER LAKES...GLENDEVEY...FOUR CORNERS...COWDREY AND BROWNLEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 4099 10557 4079 10527 4059 10636 4099 10641 TIME...MOT...LOC 2343Z 255DEG 43KT 4082 10621 WIND...HAIL 60MPH <.75IN $$
2 follow-up statements
821 WWUS55 KBOU 170009 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 609 PM MDT THU JUN 16 2011 COC057-069-170030- /O.CON.KBOU.SV.W.0040.000000T0000Z-110617T0030Z/ LARIMER CO-JACKSON CO- 609 PM MDT THU JUN 16 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR NORTHEASTERN JACKSON AND NORTHWESTERN LARIMER COUNTIES... AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS UP TO ABOUT 60 MPH. THIS STORM WAS LOCATED 5 MILES NORTH OF FOUR CORNERS...OR 49 MILES NORTHWEST OF FORT COLLINS...MOVING NORTHEAST AT 45 MPH. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WALDEN...RED FEATHER LAKES...GLENDEVEY...FOUR CORNERS...COWDREY AND BROWNLEE. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM CREEK BEDS AND OTHER FLOOD-PRONE AREAS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 58 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. && LAT...LON 4099 10557 4079 10527 4059 10636 4099 10641 TIME...MOT...LOC 0009Z 241DEG 37KT 4094 10588 WIND...HAIL 60MPH <.75IN $$
164 WWUS55 KBOU 170031 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 631 PM MDT THU JUN 16 2011 COC057-069-170039- /O.EXP.KBOU.SV.W.0040.000000T0000Z-110617T0030Z/ LARIMER CO-JACKSON CO- 631 PM MDT THU JUN 16 2011 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN JACKSON AND NORTHWESTERN LARIMER COUNTIES WILL EXPIRE AT 630 PM MDT... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE AREA. LAT...LON 4099 10557 4079 10527 4059 10636 4099 10641 TIME...MOT...LOC 0029Z 241DEG 37KT 4104 10564 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 16, 3:38 PM MDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 16, 3:38 PM MDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 338 PM MDT THU JUN 16 2011 ...CORRECTED TO RED FLAG WARNING HEADLING BELOW... .SHORT TERM...SHORTWAVE WITH QUITE A BIT OF LIGHTNING CURRENTLY MOVING INTO NORTHWEST COLORADO...WITH TAIL END ACROS CENTRAL UTAH. DECENT LIFT AHEAD OF TROUGH...MAINLY OVER SOUTHEAST WYOMING. LAPS SURFACE ANALYSIS SHOWING CAPES ROUGHLY 1000-2000 J/KG NEAR NORTHERN BORDER WHERE DEWPOINTS HOLDING IN THE 50S. LESS CAPE FURTHER SOUTH WITH DEWPOINTS IN THE 30S AND 40S. SEVERE TSTM WATCH IN EFFECT UNTIL 03Z FOR ZONES NEAR PORTIONS OF NORTHEAST COLORADO NORTH AND EAST OF DENVER AREA. FURTHER SOUTH ACROSS SOUTHERN FOOTHILLS AND ALONG PALMER DIVIDE INTO LINCOLN COUNTY... GUSTY SOUTHERLY WINDS OF 25 TO 30 KTS EXIST ALONG WITH DEWPOINTS IN THE LOW TEENS. RED FLAG WARNING STILL IN EFFECT THERE THROUGH 03Z. CONDITIONS MARGINAL IN PARK AND SUMMIT COUNTIES...BUT THERE IS SOME HIGH BASED CONVECTION WHICH COULD HELP THINGS A BIT THERE. MODELS SHOW SHORTWAVE MOVING ACROSS NORTHERN COLORADO THROUGH THE EVENING...SO WILL KEEP THE HIGHER POPS THERE WITH LESS FURTHER SOUTH. CROSS SECTIONS SHOW MOISTURE DECREASING AFTER MIDNIGHT AS SUBSIDENCE MOVES IN BEHIND WAVE. COULD SEE SOME LIGHT RAIN SHOWERS LINGERING AFTER MIDNIGHT. LAPSE RATES DECREASE OVERNIGHT...SO WILL NOT MENTION THUNDER. ALSO...DESPITE COOLING...WILL KEEP PRECIP AS LIQUID OVER MOUNTAINS. BOUNDARY LAYER WIND AND MOISTURE PROGS SUGGEST POTENTIAL FOR LOW CLOUDS AND FOG ACROSS PLAINS BETWEEN 09Z AND 15Z. WILL INCLUDE PATCHY FOG IN THE ZONES. GUIDANCE SUGGESTS LOW CLOUDS AND POTENTIAL FOG AS FAR WEST AS THE FOOTHILLS. WILL ONLY INCLUDE URBAN CORRIDOR FOR NOW. ON FRIDAY...SOUTHWEST FLOW ALOFT CONTINUES AS ANOTHER SHORTWAVE ALONG WITH A BATCH MOVES ACROSS COLORADO DURING THE AFTERNOON. MOST OF THE ASCENT STAYS WEST OF CFWA...THOUGH SOME SPILLS ACROSS MOUNTAINS. WITH LAPSE RATES INCREASING TO AROUND 8 C/KM DURING THE AFTERNOON... WILL KEEP THE SLIGHT CHANCE FOR STORMS GOING ACROSS MOST OF AREA. THINGS DO LOOK A BIT STABLE OVER FAR NORTHEAST CORNER...NO POPS THERE. TEMPERATURE AND THICKNESS PROGS SUGGEST HIGHS IN THE 70S ACROSS PLAINS...WITH NAM GUIDANCE SHOWING MID 70S AT DENVER. GFS GUIDANCE A BIT WARMER AT DENVER WITH A HIGH OF 80 DEGREES. CURRENT TEMPERATURE GRIDS ARE CLOSER TO THE GFS GUIDANCE...AND LOOKS MORE RESONABLE. .LONG TERM...THE SOUTHWESTERLY FLOW ALOFT WILL REMAIN IN PLACE THROUGH THE WEEKEND. AS MID LEVEL SUBSIDENCE CONTINUES TO LIFT NORTH FRIDAY AFTERNOON...ISOLATED TO SCATTERED TSTMS MAY DEVELOP. NAM12 SOUNDINGS INDICATE THE BEST INSTABILITY WILL BE EAST AND SOUTHEAST OF DENVER ALONG THE PALMER DIVIDE. FCST CAPES AROUND 1900 J/KG OVER THAT AREA...WITH LESSER CAPES OF AROUND 800 J/KG ALONG THE NRN BORDER. SHEAR SUFFICIENT ENOUGH TO PRODUCE A FEW SEVERE CELLS IF THE STORMS DEVELOP. WILL CONTINUE WITH 30 PERCENT COVERAGE EAST AND SOUTH OF DENVER WITH LESSER POPS ELSEWHERE. TEMPERATURES NEAR NORMAL ON SATURDAY...WITH A WEAK SHORT WAVE RIDGE OVER THE AREA. ENOUGH MOISTURE EMBEDDED THE THE FLOW WILL ALLOW FOR A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER THE WEEKEND. MID LEVEL QG ASCENT WILL BEGIN TO SPREAD ACROSS WRN CO SUNDAY NIGHT AS AN UPPER LEVEL TROF OVER ERN NV/UT MOVES TO THE EAST-NORTHWEST. WL GO WITH CHC POPS IN THE MTNS SUNDAY NIGHT AND MONDAY...WITH SLGT CHC POPS ELSEWHERE. TEMPERATURES WARM UP SLIGHTLY ON SUNDAY AHEAD OF THE NEXT SYSTEM. THE MAIN FORCING WITH THE SYSTEM WILL BE IN THE UPPER LEVELS WITH QG ASCENT AOA 700 MB. SFC LOW NOT VERY WELL ORGANIZED AT THIS POINT AND TOO FAR NORTH TO ALLOW FOR GOOD UPSLOPE FLOW TO DEVELOP MONDAY. THE UPPER TROF IS PROGGED TO MOVE EAST MONDAY NIGHT WITH A NORTHWESTERLY FLOW DEVELOPING AT THAT TIME. WILL NOT ALTER TEMPERATURE GRIDS TOO MUCH WITH MONDAY THE COOLEST DAY OF THE WEEK. WL GO WITH A PERSISTENT SLIGHT CHC OF AFTN/EVNG TSTMS FOR THE REST OF THE PERIOD. SHOULD SEE TEMPERATURES RETURN TO ABOVE NORMAL BY THURSDAY OF NEXT WEEK. STILL SOME DISCREPANCIES REGARDING THE TIMING AND STRENGTH OF THE NEXT TROF. && AVIATION...VFR CONDITIONS ARE EXPECTED THROUGH MOST OF TONIGHT. ISOLATED THUNDERSTORMS STILL POSSIBLE THROUGH AROUND 03Z...WITH MAINLY GUSTY OUTFLOW WINDS TO AROUND 30KTS AND LIGHT RAIN. COULD SEE CEILINGS AROUND 6000 FEET AGL...WHICH COULD AFFECT ILS APPROACHES. SOUTHEAST WINDS WILL WEAKEN DURING THE EVENING...BECOMING LIGHT SOUTHWEST TO WEST BY 05Z. CHANCE OF MVFR CONDITIONS WITH THE DEVELOPMENT OF STRATUS AND POSSIBLE FOG. WILL KEEP THE MVFR CONDITONS AS A TEMPO GROUP BETWEEN 11Z AND 15Z. OTHERWISE...A SLIGHT CHANCE OF THUNDERSTORMS AFTER 18Z AS A WEAK DISTURBANCE MOVES ACROSS THE REGION. MAIN THREAT WILL BE GUSTY OUTFLOW WINDS AND LIGHT RAIN. VFR CONDITIONS TO PREVAIL...WITH POSSIBLE CEILINGS AROUND 6000 FEET AGL. && .HYDROLOGY...NO MAJOR IMPACTS EXPECTED FOR THE BURN AREAS TONIGHT OR FRIDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS EVENING AND AGAIN FRIDAY AFTERNOON. BUT THE STORM MOTION SHOULD BE FAST ENOUGH TO KEEP CONCERNS LOW. RAINFALL AMOUNTS SHOULD BE AROUND A TENTH OF AN INCH. TEMPERATURES NEAR AVERAGE ARE EXPECTED THROUGH SUNDAY. BELOW AVERAGE TEMPERATURES SUNDAY NIGHT THROUGH WEDNESDAY WILL SLOW THE MELTING OF THE MOUNTAIN SNOWPACK. SEVERAL RIVERS IN JACKSON COUNTY ARE OVER BANKFULL. THE COLORADO RIVER IS FORECAST TO RISE AS RESERVOIR RELEASES INCREASE DUE TO MOUNTAIN SNOWMELT. ELSEWHERE IN NORTH CENTRAL COLORADO...OVERALL IMPACTS FROM MOUNTAIN SNOWMELT RUNOFF ARE EXPECTED TO BE LOW. HOWEVER...WITH THE INCREASED CHANCE FOR SCATTERED SHOWERS EARLY NEXT WEEK THERE IS STILL A SLIGHT RISK FOR EVEN HIGHER FLOWS. FLOOD ADVISORIES ARE IN EFFECT FOR RIVERS IN JACKSON COUNTY AND THE COLORADO RIVER IN NORTHERN GRAND COUNTY IN NORTH CENTRAL COLORADO. && .BOU WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING UNTIL 8PM MDT THIS EVENING FOR FIRE ZONES 212..214..216..241..246..247 FOR GUSTY WINDS AND LOW HUMIDITY. && D-L/COOPER
Hazardous weather outlook, Jun 16, 11:12 AM MDT, 6 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1112 AM MDT THU JUN 16 2011 COZ030>051-171200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1112 AM MDT THU JUN 16 2011 ...RED FLAG WARNING UNTIL 8PM MDT THIS EVENING FOR SUMMIT AND PARK COUNTIES...THE SOUTHERN FOOTHILLS AND ALONG THE PALMER DIVIDE INTO LINCOLN COUNTY THROUGH THE EARLY EVENING FOR GUSTY WINDS AND LOW HUMIDITY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE MOUNTAINS AND FOOTHILLS...SPREADING ACROSS THE PLAINS DURING THE AFTERNOON AND EVENING. THE BEST COVERAGE WILL BE NEAR THE WYOMING AND NEBRASKA BORDERS. SOME STORMS COULD BECOME SEVERE...MAINLY NORTH OF A FORT COLLINS TO FORT MORGAN TO LIMON LINE. HAIL AND STRONG WINDS WILL BE THE MAIN CONCERNS...THOUGH A BRIEF TORNADO CANNOT BE RULED OUT DUE TO THE INCREASING SHEAR IN THE ATMOSPHERE. GUSTY SOUTHERLY WINDS WILL COMBINE WITH LOW HUMIDITY AND WARM TEMPERATURES TO PRODUCE CRITICAL FIRE WEATHER CONCERNS ACROSS PARK AND SUMMIT COUNTIES...THE SOUTHERN FOOTHILLS AND ALONG THE PALMER DIVIDE INTO LINCOLN COUNTY THROUGH THE EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A PERSISTENT SOUTHWESTERLY FLOW ALOFT WILL REMAIN OVER COLORADO THROUGH SUNDAY. IT WILL BE COOLER BY EARLY NEXT WEEK AS A STORM SYSTEM OVER THE GREAT BASIN MAKES ITS WAY ACROSS THE STATE. THERE WILL BE AT LEAST A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS OVER THE WEEKEND...WITH A BETTER CHANCE OF SHOWERS SUNDAY NIGHT AND MONDAY. THE FLOW ALOFT WILL BE NORTHWESTERLY FOR TUESDAY AND WEDNESDAY. TEMPERATURES WILL BE NEAR SEASONAL NORMALS OVER THE WEEKEND...BUT DROP TO BELOW NORMAL THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. HOWEVER...SPOTTER REPORTS IN ACCORDANCE TO CRITERIA WILL BE APPRECIATED. D-L/COOPER
In the hours before
Special weather statement, Jun 16, 1:00 PM MDT, 4 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
100 PM MDT THU JUN 16 2011
COZ030-031-161930-
JACKSON COUNTY BELOW 9000 FEET CO-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET CO-
100 PM MDT THU JUN 16 2011
THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR
NORTHERN JACKSON COUNTY
AT 101 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO
AROUND 50 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHEAST OF MT
ZIRKEL...OR 80 MILES WEST OF FORT COLLINS...MOVING NORTHEAST AT 45
MPH.
LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO MT ZIRKEL...
COWDREY AND BROWNLEE.
LAT...LON 4100 10619 4098 10619 4096 10622 4092 10621
4090 10622 4086 10618 4083 10613 4068 10660
4078 10666 4078 10664 4081 10664 4083 10666
4086 10666 4101 10629
TIME...MOT...LOC 1901Z 244DEG 39KT 4080 10654Special weather statement, Jun 16, 3:05 PM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 305 PM MDT THU JUN 16 2011 COZ041-045-046-162130- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 305 PM MDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELBERT COUNTY EASTERN ARAPAHOE COUNTY AT 305 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF DEER TRAIL...OR 33 MILES NORTHWEST OF LIMON...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO DEER TRAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR NORTHEASTERN COLORADO. && LAT...LON 3970 10417 3958 10388 3938 10420 3948 10439 TIME...MOT...LOC 2105Z 218DEG 11KT 3949 10422
Special weather statement, Jun 16, 3:48 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 348 PM MDT THU JUN 16 2011 COZ041-045-046-162215- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES CO- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET CO- 348 PM MDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ELBERT COUNTY SOUTHEASTERN ARAPAHOE COUNTY AT 348 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED 13 MILES SOUTHWEST OF DEER TRAIL...OR 28 MILES NORTHWEST OF LIMON...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO DEER TRAIL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR NORTHEASTERN COLORADO. && LAT...LON 3968 10408 3959 10371 3938 10415 3949 10429 TIME...MOT...LOC 2148Z 232DEG 15KT 3947 10415
Special weather statement, Jun 16, 4:28 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 428 PM MDT THU JUN 16 2011 COZ046-162300- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY CO- 428 PM MDT THU JUN 16 2011 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ELBERT COUNTY AT 428 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND WIND GUSTS TO AROUND 50 MPH. THIS STORM WAS LOCATED NEAR AGATE...OR 20 MILES NORTHWEST OF LIMON...MOVING NORTHEAST AT 20 MPH. LOCATIONS IN THE ADVISORY INCLUDE BUT ARE NOT LIMITED TO AGATE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT THURSDAY EVENING FOR NORTHEASTERN COLORADO. && LAT...LON 3957 10406 3957 10371 3931 10397 3945 10412 TIME...MOT...LOC 2228Z 217DEG 16KT 3948 10394
Local storm report, Jun 16, 5:20 PM MDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
520 PM MDT THU JUN 16 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND GST LIMON 39.27N 103.69W
06/16/2011 E60.00 MPH LINCOLN CO TRAINED SPOTTER
ESTIMATED WIND GUSTS 50 TO 60 MPH.
0453 PM TSTM WND GST LIMON 39.27N 103.69W
06/16/2011 M77.00 MPH LINCOLN CO ASOS
WINDS 35046G77 MPH AT 1649 MDT
0437 PM TSTM WND GST 1 N STRASBURG 39.75N 104.30W
06/16/2011 M68.00 MPH ADAMS CO TRAINED SPOTTER
SOUTH WINDS SUSTAINED AT 31 MPH. DAVIS WX EQUIP.
0418 PM TSTM WND GST 6 S BENNETT 39.67N 104.42W
06/16/2011 M62.00 MPH ARAPAHOE CO TRAINED SPOTTER
SUSTAINED WINDS 30 TO 40 MPH. DAVIS WX EQUIP.
&&
BENTONThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 6:50 PM MDT | Red Flag Warning | BOU | Arapahoe, Boulder, Clear Creek, Douglas, Elbert, Gilpin and 5 more | 25 hr |
| Jun 16, 1:00 PM MDT | Special Weather Statement | BOU | Jackson | 30 min |
| Jun 16, 2:45 PM MDT | Areal Flood Advisory | BOU | Grand | 9 days |
| Jun 16, 3:05 PM MDT | Special Weather Statement | BOU | Arapahoe | 25 min |
| Jun 16, 3:48 PM MDT | Special Weather Statement | BOU | Elbert | 27 min |
| Jun 16, 4:28 PM MDT | Special Weather Statement | BOU | Elbert | 32 min |
| Jun 16, 5:03 PM MDT | Severe Thunderstorm Warning | BOU | Arapahoe, Elbert, Lincoln, Washington | 23 min |
| Jun 16, 5:24 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Elbert, Lincoln, Morgan, Washington | 66 min |
| Jun 16, 5:57 PM MDT | Special Weather Statement | BOU | Douglas | 48 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.